Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 96, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 18, 2009, 7:55 AM CDT for Henderson County, Navarro County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2009, 7:55 AM CDT (12:55 UTC)
- Expired
- Apr 18, 2009, 8:38 AM CDT
- In force
- 43 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Henderson County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 118 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 6:14 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 18, 6:14 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 614 AM CDT SAT APR 18 2009 .AVIATION... IFR TO MVFR CONDITIONS WILL PREVAIL IN THE METROPLEX THIS MORNING AS WARM AIR ADVECTIONS SHOWERS DEVELOP. WACO MAY SEE A FEW HOURS OF LIFR CIGS AS WELL. CIGS WILL GRADUALLY LIFT THROUGHOUT THE DAY WITH CONVECTION REDEVELOPING LATER THIS AFTERNOON TO THE EAST OF MOST TAF SITES. DAL AND ACT WILL BE CLOSEST TO THE LATER ACTIVITY SO HAVE INCLUDED TSRA LONGER AT THOSE SITES. MODELS INDICATE ENOUGH LOW LEVEL MOISTURE MAY BE AVAILABLE FOR MVFR FOG SUNDAY MORNING. WINDS WILL SHIFT AROUND TO THE SOUTH AND THEN SOUTHWEST BY 19/00Z AS FRONT MOVES SOUTHEAST. GUSTY NW WINDS WILL ARRIVE SUNDAY MORNING IN THE METROPLEX. SH/13 && .PREV DISCUSSION... /ISSUED 355 AM CDT SAT APR 18 2009/ MORNING WATER VAPOR IMAGERY SHOWS SLOW MOVING UPPER LOW NEAR THE TX/OK PANHANDLE WITH SEVERAL STRONG VORT MAXES ROTATING AROUND ENTIRE SYSTEM. LOOKS LIKE ONE MORE SHOT AT SHOWERS AND THUNDERSTORMS TODAY BEFORE SYSTEM DEPARTS AND RAIN CHANCES TAPER. ACTIVITY HAS BEEN ON THE INCREASE ACROSS THE HILL COUNTRY OVER THE LAST FEW HOURS AND THINK THIS TREND WILL CONTINUE THROUGH THE MORNING IN AREA OF MODERATE WARM ADVECTION AND INCREASING DEEP LAYER ASCENT FROM UPPER LOW. NAM/GFS BOTH INDICATE AMPLE ELEVATED INSTABILITY TO SUPPORT VIGOROUS CONVECTION. THIS AREA OF SHOWERS AND THUNDERSTORMS SHOULD SPREAD ACROSS THE SOUTHERN HALF OF THE CWA THROUGH THE MORNING...WITH POTENTIAL FOR SOME ISOLATED SEVERE STORMS POSING A HAIL THREAT. BY MIDDAY...DRYLINE WILL SLOWLY MOVE EAST AND SHOULD BE APPROACHING OUR FAR WESTERN COUNTIES. MAIN AREA OF CONVECTION SHOULD STILL BE LOCATED ACROSS THE SOUTHEASTERN COUNTIES...AND INTO SOUTHEAST TEXAS BUT INCREASING LIFT FROM UPPER LOW AND WEAK FORCING ALONG DRYLINE WILL LIKELY BE ENOUGH FOR SOME SCATTERED THUNDERSTORMS TO DEVELOP ALONG THE I-35 CORRIDOR FROM WACO NORTHWARD INTO CENTRAL OKLAHOMA. FORECAST SOUNDINGS FOR THIS AFTERNOON FROM BOTH THE GFS/NAM INDICATE A MINIMALLY CAPPED...MODERATELY UNSTABLE ATMOSPHERE WITHIN WEAK BOUNDARY LAYER FLOW. GIVEN THE STEEP LAPSE RATES AND COLD TEMPS ALOFT...LARGE HAIL WOULD CONTINUE TO BE THE MAIN THREAT WITH ANY STORMS THAT DEVELOP. SO FOR TODAY...WILL HAVE HIGH POPS ACROSS THE SOUTHEAST THIS MORNING INTO EARLY AFTERNOON AND KEEP SOME 30/40 POPS ALONG THE I-35 CORRIDOR INTO THE AFTERNOON. BY THIS EVENING THINGS SHOULD BE WINDING DOWN AS UPPER LOW MOVES EAST. SEVERAL NICE DAYS OF WEATHER IN STORE FOR NORTH TEXAS AS NORTHWEST FLOW ALOFT PREVAILS THROUGH THE MIDDLE OF NEXT WEEK. TEMPERATURES WILL WARM INTO THE 80S EARLY NEXT WEEK. THE NEXT CHANCE FOR RAIN APPEARS TO BE NEXT WEEKEND AS ANOTHER STRONG SYSTEM MOVES INTO THE WESTERN US BREAKING DOWN THE UPPER RIDGE THAT WILL BE IN PLACE. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 76 55 73 49 75 / 40 20 5 0 0 WACO, TX 76 54 77 48 77 / 60 20 5 0 0 PARIS, TX 69 54 71 45 71 / 50 30 5 0 0 DENTON, TX 74 51 71 45 75 / 40 20 5 0 0 MCKINNEY, TX 72 53 71 45 75 / 40 20 5 0 0 DALLAS, TX 75 57 73 50 75 / 50 20 5 0 0 TERRELL, TX 73 55 73 48 74 / 60 20 5 0 0 CORSICANA, TX 73 56 75 49 73 / 70 20 5 0 0 TEMPLE, TX 76 55 76 48 76 / 60 20 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 13/91
Hazardous weather outlook, Apr 18, 5:00 AM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CDT SAT APR 18 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 500 AM CDT SAT APR 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS TODAY WITH THE MOST LIKELY AREA LOCATED SOUTHEAST OF A PARIS TO LAMPASAS LINE. LOCALLY HEAVY RAINFALL AND MARGINAL SEVERE STORMS WITH HAIL AND DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SOUTHEAST OF A PARIS TO LAMPASAS LINE THIS AFTERNOON AND TONIGHT. 13
In the hours before
Special weather statement, Apr 18, 6:31 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
631 AM CDT SAT APR 18 2009
TXZ174-181200-
MILAM TX-
631 AM CDT SAT APR 18 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN MILAM COUNTY
AT 632 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTH OF LEXINGTON...MOVING NORTHEAST AT
30 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ROCKDALE AND THORNDALE.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3074 9728 3088 9690 3073 9662 3047 9715
3047 9716
TIME...MOT...LOC 1132Z 204DEG 27KT 3051 9702
13Special weather statement, Apr 18, 7:30 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
730 AM CDT SAT APR 18 2009
TXZ146-147-160-161-181400-
NAVARRO TX-FREESTONE TX-LIMESTONE TX-FALLS TX-
730 AM CDT SAT APR 18 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN FALLS COUNTY
WESTERN FREESTONE COUNTY
LIMESTONE COUNTY
SOUTH CENTRAL NAVARRO COUNTY
AT 730 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES EAST OF MARLIN...MOVING NORTHEAST AT 35
MPH. ANOTHER STRONG STORM WAS LOCATED NEAR MEXIA.
CITIES IN THE PATH OF THIS STORM INCLUDE COOLIDGE...GROESBECK...
MEXIA...TEAGUE...WORTHAM AND FORT PARKER STATE PARK.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3132 9679 3121 9691 3183 9666 3203 9629
3189 9617 3167 9623 3138 9632 3117 9671
3117 9673
TIME...MOT...LOC 1230Z 213DEG 28KT 3126 9675
13Local storm report, Apr 18, 7:37 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
737 AM CDT SAT APR 18 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM TSTM WND DMG 3 E ROSEBUD 31.07N 96.92W
04/18/2009 MILAM TX FIRE DEPT/RESCUE
ROOF/STRUCTURAL DAMAGE TO BARN NEAR ROSEBUD. RELAYED BY
VFD.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 6:31 AM CDT | Special Weather Statement | FWD | Milam | 29 min |
| Apr 18, 6:41 AM CDT | Severe Thunderstorm Warning | FWD | Falls, Milam, Robertson | 50 min |
| Apr 18, 7:30 AM CDT | Special Weather Statement | FWD | Limestone | 90 min |
| Apr 18, 8:37 AM CDT | Special Weather Statement | FWD | Van Zandt | 23 min |
| Apr 18, 9:24 AM CDT | Tornado Warning | FWD | Leon, Limestone, Robertson | 51 min |
| Apr 18, 9:32 AM CDT | Special Weather Statement | FWD | Hopkins | 28 min |
| Apr 18, 10:23 AM CDT | Special Weather Statement | FWD | Leon | 37 min |
| Apr 18, 10:35 AM CDT | Areal Flood Advisory | FWD | Anderson | 2 hr |
| Apr 18, 10:44 AM CDT | Areal Flood Advisory | FWD | McLennan | 2 hr |
| Apr 18, 2:42 PM CDT | River Flood Warning | FWD | Limestone | 7 hr |
| Apr 18, 5:23 PM CDT | Special Weather Statement | FWD | Wise | 37 min |
| Apr 18, 5:31 PM CDT | Special Weather Statement | FWD | Montague | 29 min |
| Apr 18, 6:07 PM CDT | Special Weather Statement | FWD | Wise | 23 min |
| Apr 18, 6:27 PM CDT | Special Weather Statement | FWD | Wise | 33 min |
| Apr 18, 6:37 PM CDT | Special Weather Statement | FWD | Somervell | 23 min |
| Apr 18, 6:47 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Somervell | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.